Aliskiren And Weight Loss

5 Replies Updated



Conversation Starter

William Says:


Has anyone experienced increased weight loss when taking this medication, or abdominal pain



Showing Replies 1 - 5 of 5 RSS Feed


Page of 1     Sorted By:
1
Verwon Says:

Aliskiren is a direct renin inhibitor used to treat Hypertension.

It is not known to cause weight loss, but it is hard to say how any medication is going to affect any given individual. I have been on one for my hypertension that is well known to cause weight gain, but did exactly the opposite to me, so we've had to keep lowering the dosage.

As to the abdominal pain, yes, it can cause that, as well as other abdominal disturbances, such as nausea and diarrhea.

If it is a severe problem, then you should talk to your doctor as you may need to switch to a different medication.

https:/­/­www.medschat.com/­wiki/­Aliskiren/­

Are there any other questions or comments?

REPLYSHAREREPORT
Was this helpful?     0     0  
2
william Says:

I am also getting irregular heart beats when I have certain foods like cheese and I am also on 5mg amlodopine as well as the aliskiren. This is coupled with lower right side abdominal pain, thurst and some anxiety, I have also been diagnosed as glucose intollerant has anyone any ideas?

REPLYSHAREREPORT
Was this helpful?     0     0  
3
Verwon Says:

William, there are a couple of reasons that the irregular heartbeat may be happening, so the first question I have is how have your blood pressure readings been? Are you checking it, at home, on a regular basis?

It is normal for your blood to go up, whenever you eat, that is just a natural process of your body, because it does have to work harder to digest the food.

However, what this also means is that if your blood pressure is still high and not down to normal levels, then it may be going up too much and could be cause the irregular heartbeat.

Another possibility is a problem caused by what you are eating. Cheese contains a lot of fat and sodium and anyone with high blood pressure should not be eating a lot of it. Both the high levels of fat and sodium can force your heart to work much harder, which can raise your blood pressure and might cause the irregular heartbeat.

To help with healthy blood pressure and heart function, everyone, but especially blood pressure and/or cardiac patients should eat a diet that is as low in fat as possible and they should keep their daily sodium intake at no more than 2,400mgs.

You also said that you are taking Amlodipine, in addition to the Aliskiren, and that alone can possibly explain your other symptoms.

The abdominal pain, thirst and anxiety can all be side effects of it. Have you contacted your doctor, yet?

With these types of problems, they may need to switch you to a different medication.

https:/­/­www.medschat.com/­wiki/­Amlodipine/­

Are there any other questions?

REPLYSHAREREPORT
Was this helpful?     0     0  
4
william Says:

Hello Verwon and thanks for the advice, my BP is about 135/83 on average and I think you may be right about changing the medication as I am loosing about 3 to 4 pounds a week and have alot of symptoms of a poor digestion amongst other things.

I am intollerant of most medicines used for hypertension and don't seem to tollerate any medicine for long periods of time so I am hoping to explore other options. I have seen my GP but the advice is that I should suffer the side effects as they are better than a stroke or heart attack but my fear is that the medicines are killing me anyway, it's just taking longer.

I am just trying to remain positive and help myself as much as possible as I feel that the long term answer for me is not medication, so I am searching elsewhere and considering all possible options as I am trying to hold down employment, and a relationship with my wonderful wife who obviously needs a medal for supporting me.

I have stayed on the amlodipine, but stopped the aliskiren as I have read that in rare cases it can cause elevated potassium levels which would also explain most of my symptoms which started about a month ago.

Regards this I have had a recent blood test and await the answers, but I feel certain that the aliskiren is problematic for me.

I will take your advice on the diet although I mainly eat low fat products, the cheese was a treat that I have never realy had problems with until now.

REPLYSHAREREPORT
Was this helpful?     0     0  
5
Verwon Says:

William, I have the same problem with blood pressure medications, there are many that I have tried and had to stop, due to being far too sensitive to them.

Your average reading isn't too bad or dangerously high ad if the Amlodipine is working well for you, there are higher doses of it that you can ask your doctor about.

Another medication that I can suggest discussing with your doctor is Carvedilol, it doesn't cause a lot of side effects in most people and I had very good results, when I switched to it after suffering bad reactions to a lot of other stuff.

https:/­/­www.medschat.com/­wiki/­Carvedilol/­

There are also some herbal supplements and vitamins that are known to have an effect on blood pressure. y doctor has had me using them and, over time, we've actually had my blood pressure dropping too low ad have had to keep reducing my medications.

So, some that you may want to discuss with your doctor, that might help naturally are:

Garlic:

https:/­/­www.medschat.com/­wiki/­Garlic/­

Fish Oil:

https:/­/­www.medschat.com/­wiki/­Fish_Oil/­

Hawthorn:

https:/­/­www.medschat.com/­wiki/­Hawthorn/­

Vitamin D:

https:/­/­www.medschat.com/­wiki/­Vitamin_D/­

Magnesium:

https:/­/­www.medschat.com/­wiki/­Magnesium/­

B Vitamins are also know to help with heart function:

https:/­/­www.medschat.com/­wiki/­B_vitamins/­

I really hope you find something that works for you, as I know what a pain it is to be going through this. I wet through it for months and it didn't take me long to get tired of trying one medication after the other.

Is there anything else I can help with?


REPLYSHAREREPORT
Was this helpful?     0     0  


Viewing page 1 of 1     Reply


More Discussions:

aliskiren/weight loss
Can aliskiren cause weight loss ## Aliskiren is a direct renin inhibitor used to treat Hypertension. It is not known to ... 1 reply
weight loss and toplep
will i lose weight on toplep ## Hi, Razia! How are you? It is possible that you could lose weight while taking it. Tople... 3 replies
z70 and weightloss
does it help with weight loss even if u are not a diabetic> ## Hello, Dee! How are you? This tablet contains 500mgs ... 1 reply
Weight Loss Pills Purple And White
I have these diet pills there purple and white kinda oval shape. I forget there name and I wat to order more. I know the... 2 replies
nuzak and weight loss
Hi, Ive been on Nuzak for about a month now and i've noticed that i've lost 3kgs. Is this normal or should i be ... 2 replies
Weight gain and hair loss
2 months ago my doctor prescribed Pradaxa because I have Dvt. I have other health issues therefore I take quite a few me... 1 reply
Eliquis and weight loss
Hi, I just started taking Eliquis a few days ago for a DVT and I am wondering can you lose weight while using this medic... 4 replies
Eflaten and weight loss
Hi, I recently found out I'm HIV positive, so the doc put me on Eflaten. I'd just like too know if I will experi... 4 replies
pristiq and weight loss
I have recently started taking pristiq (one week ago) 50 mgs a day and am very concerned that I may gain weight through ... 1 reply
Tramadol and weight loss
Has anyone else experienced weight loss while taking tramadol? I started taking 1-2 50mg tabs a day and 3 months in I... 1 reply


Post a Reply

No registration needed.
Simply fill out the form below.

 *

 *


 Optional, stays hidden.
Get notified when a reply is posted here.




4) Text Verification: *
Prevents SPAM.

Click here to show the question



This form will be submitted securely


TRUSTe

Discussion Thread Guidelines: Any participation in the discussion threads signifies your agreement with the Terms of Use and Privacy Policy. (1) Act civilized and be respectful towards others. No profanity, vulgarity or lewd / suggestive content is allowed. (2) Posts encouraging, facilitating, or seeking advice about the abuse of medications or other substances are prohibited. (3) Personal contact information (such as telephone numbers, email addresses, etc) is not allowed to appear on our discussion threads. (4) We do not allow our forums to be used for buying, selling, trading, or for the promotion of a product or service. (5) Posting external links to other web sites is not allowed without our prior approval. (6) We reserve the right to edit or remove content which we find objectionable to the community at our sole discretion.


Note: All times displayed are GMT - 7.

This information has been independently compiled and is for informational purposes only. It is not intended to be a substitute for medical advice from a qualified healthcare professional; nor is it intended to diagnose, treat, cure or prevent any disease. For more details please see the Medical Disclaimer. This page was last updated on 18 May 2011.

We are committed to your privacy.

Copyright © 2005-2019 All Rights Reserved. MedsChat® is a registered trademark of Limelight Innovations L.L.C. 9888 W Belleview Ave #5000, Denver, CO, 80123, USA